Hail, Weston
- When
- June 25, 3:16 PM MST
- Where
- Weston County, 3 mi ENE of Rochelle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.617, -104.915
A thunderstorm became severe over far southeastern Campbell County and tracked across southwestern Weston County. The storm produced quarter sized hail east of Rochelle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm became severe over far southeastern Campbell County and tracked across southwestern Weston County. The storm produced quarter sized hail east of Rochelle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 25, 1:37 PM MST, 1 hour 39 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 237 PM MDT Tue Jun 25 2019 .DISCUSSION...(This Evening Through Tuesday) Issued at 236 PM MDT Tue Jun 25 2019 An active zonal flow pattern has set up across the northern Plains. Low level flow has become southerly as a surface high has pushed east of the CWA. Visible sat shows an area of convergence stretching from southeast MT through the Bear Lodge Mountains and the Black Hills. Isolated showers have developed in the last couple hours along the eastern Hills. CAPE is decent today while shear is quite impressive at over 50kt, so severe storms are expected this afternoon and evening, with large hail and damaging winds possible. Short range models show additional convection developing over the next few hours, especially across northeast WY, then marching eastward across the CWA through the evening. Storms are expected to clear the CWA by late this evening or not long after midnight. Large upper low will drift onshore the Pac NW tomorrow, with upper ridging setting up across the northern high plains. Surface low pressure will set up across Wyoming to central Montana, with a thermal ridge sitting across the northern Plains. Temps tomorrow will reach the 80s to around 90. With southeast low level flow, dewpoints are expected to reach the 60s across much of the western SD plains. Very strong instability is expected, but a strong cap will also be in place. Shear won't be as strong as today, but decent enough for strong storms if the cap can be overcome. Some convection may develop on the edge of the cap along a dry line set up across northeast WY to the Black Hills area. Models do show convection setting up across this boundary tomorrow afternoon, then moving eastward through the SD plains in the evening. Ridging aloft will continue through the end of the week as the upper low remain stationary across the Pac NW. CAPE will be strong each day, but a very strong cap will limit convection activity quite a bit through the second half of the week into the weekend. Isolated showers are expected at best. Temperatures will reach well into the 90s by Friday. The warmest day could be Saturday, with some parts of south central flirting with triple digit highs. && .AVIATION...(For the 18Z TAFS Through 18Z Wednesday) Issued At 1121 AM MDT Tue Jun 25 2019 Isolated to scattered thunderstorms will develop across the area this afternoon and evening with local MVFR conditions possible. A few severe storms with large hail and damaging wind gusts also are expected. Otherwise, VFR conditions will prevail through the period. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...13 AVIATION...10
Hazardous Weather Outlook National Weather Service Rapid City SD 855 AM MDT Tue Jun 25 2019 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 855 AM MDT Tue Jun 25 2019 /955 AM CDT Tue Jun 25 2019/ This Hazardous Weather Outlook is for western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected this afternoon and evening. There is a slight risk of severe thunderstorms over parts of northeastern Wyoming, the Black Hills, and western South Dakota. The main severe threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk of severe thunderstorms late Wednesday afternoon and evening. Large hail and damaging wind gusts are the main threats. On Thursday, a marginal risk of severe thunderstorms exists over far northwestern South Dakota, with large hail the main threat. It will be very warm and humid on Friday. The heat index could approach 100 degrees over south-central South Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Special Weather Statement National Weather Service Rapid City SD 252 PM MDT Tue Jun 25 2019 WYZ055-252130- Southern Campbell WY- 252 PM MDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CAMPBELL COUNTY UNTIL 330 PM MDT... At 252 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles north of Pine Tree Junction to 6 miles northeast of Linch. Movement was east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Wright, Pine Tree Junction, Reno Junction and Pumpkin Buttes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4380 10602 4388 10508 4350 10508 4350 10602 TIME...MOT...LOC 2052Z 259DEG 29KT 4369 10577 4365 10609 Sherburn
Special Weather Statement National Weather Service Rapid City SD 332 PM MDT Tue Jun 25 2019 WYZ055-058-252200- Weston WY-Southern Campbell WY- 332 PM MDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMPBELL AND SOUTHWESTERN WESTON COUNTIES UNTIL 400 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Reno Junction, or 9 miles southeast of Wright, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Campbell and southwestern Weston Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4372 10546 4375 10492 4350 10500 4350 10549 TIME...MOT...LOC 2132Z 278DEG 30KT 4366 10535 Sherburn
The Rapid City radar (KUDX), 176 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825757, 825766.